MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: on (b)(6) 2024 during monitoring of the pas, apifix identified that patient # (b)(6) reportedly has a ratcheting system that shortened in length when compared to past films, indicative of dysfunction of the ratchet mechanism.On (b)(6) 2024 patient underwent removal surgery, and the patient was converted to fusion.Corrective action: ratchet malfunction (resulting in a backup of the distraction) can result from physical trauma, practicing high-demand sports, and tissue growth inside the ratchet mechanism.Ratchet malfunction may be a coincidental finding and may also be reported together with pain/curve progression/noise.The company took several actions to mitigate ratchet malfunction: eco-13, the ratchet flat spring component was changed to a thicker spring (from 0.15 to 0.25mm).Eco-59, addition of a stopper pin to prevent the pole from dislocating from the base and inherit from the design to prevent the collapse of the ratchet.In march 2020, a highlight of the risk associated with practicing high-demand sports was added to the mid-c training presentation.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.The risk of the ratchet malfunction has been assessed and found to be acceptable.The risks have been quantified, characterized, and documented as acceptable within full risk assessment.Explanted device is expected to be returned to manufacturer where a failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 during monitoring of the pas, apifix identified that patient # (b)(6) reportedly has a ratcheting system that shortened in length when compared to past films, indicative of 'dysfunction of the ratchet mechanism'.
 
Additional Manufacturer Narrative
On (b)(6) 2025, the explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.During the inspection, the device's ratcheting mechanism did not appear to be functioning properly.Specifically, when the control pin was in ratchet position (arrow of control pin aligned with arrow on device body) the device should "click" upon lengthening and allow no shortening.However, upon applying an axial load the device could be forced to shorten.This shortening only occurred when the pole was rotated within the housing.The exact cause of this malfunction could not be investigated because the internal mechanism is sealed by permanent closure (weld).Some wear and scratches were observed on the distal spherical polyaxial ring.The wear analysis portion of retrieval and analysis protocol (dms-5587) was not conducted because the cause of failure was obvious, ratchet malfunction.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20451998
Report Number3013461531-2024-00048
Device Sequence Number18449637
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-01-068-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale